Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 255, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 10, 2007, 6:29 PM MDT for Baca County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2007, 6:29 PM MDT (00:29 UTC)
- Expired
- Oct 10, 2007, 7:09 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Dodge City radar (KDDC), 212 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 110029
SVRPUB
COC009-110130-
/O.NEW.KPUB.SV.W.0255.071011T0029Z-071011T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT WED OCT 10 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 730 PM MDT...
* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
CENTERED 13 MILES SOUTHWEST OF STONINGTON...OR 23 MILES WEST OF
ELKHART...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL BACA COUNTY...SOUTH AND SOUTHWEST OF STONINGTON.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3702 10235 3717 10240 3724 10227 3731 10204
3708 10204
TIME...MOT...LOC 0029Z 254DEG 19KT 3714 10226
$$5 follow-up statements
000
WWUS55 KPUB 110036
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT WED OCT 10 2007
COC009-110130-
/O.CON.KPUB.SV.W.0255.000000T0000Z-071011T0130Z/
BACA CO-
635 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL BACA COUNTY...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
SOUTHEASTERN BACA COUNTY ABOUT 10 MILES SOUTH-SOUTHWEST OF STONINGTON...OR 21
MILES NORTHWEST OF ELKHART...AND WAS MOVING TOWARD THE EAST AT 20
MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEAST BACA
COUNTY...SOUTH OF STONINGTON.
THERE HAS BEEN A HISTORY OF LARGE DAMAGING HAIL.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3719 10235 3724 10227 3731 10204 3721 10204
3720 10205 3719 10204 3708 10204 3703 10229
TIME...MOT...LOC 0035Z 254DEG 19KT 3714 10224
$$000
WWUS55 KPUB 110043
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT WED OCT 10 2007
COC009-110130-
/O.CON.KPUB.SV.W.0255.000000T0000Z-071011T0130Z/
BACA CO-
642 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
SOUTHEASTERN BACA COUNTY ABOUT 10 MILES SOUTH OF STONINGTON...OR 21 MILES
NORTHWEST OF ELKHART...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEAST BACA
COUNTY...SOUTH OF STONINGTON.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3719 10235 3724 10227 3731 10204 3721 10204
3720 10205 3719 10204 3708 10204 3703 10229
TIME...MOT...LOC 0042Z 254DEG 19KT 3716 10219
$$000
WWUS55 KPUB 110051
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT WED OCT 10 2007
COC009-110130-
/O.CON.KPUB.SV.W.0255.000000T0000Z-071011T0130Z/
BACA CO-
650 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL BACA COUNTY...
AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10
MILES SOUTH OF STONINGTON...OR 18 MILES NORTHWEST OF
ELKHART...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH EAST BACA
COUNTY...SOUTH OF STONINGTON.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3721 10227 3731 10204 3721 10204 3720 10205
3719 10204 3708 10204 3707 10211 3705 10213
3706 10218
TIME...MOT...LOC 0050Z 257DEG 21KT 3716 10213
$$000
WWUS55 KPUB 110102
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT WED OCT 10 2007
COC009-110130-
/O.CON.KPUB.SV.W.0255.000000T0000Z-071011T0130Z/
BACA CO-
702 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL BACA COUNTY...
AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10
MILES SOUTHEAST OF STONINGTON...OR 16 MILES NORTHWEST OF
ELKHART...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
THE SEVERE STORM WILL IMPACT RURAL AREAS SOUTHEAST OF STONINGTON.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3706 10213 3719 10220 3731 10204 3722 10204
3720 10205 3718 10204 3708 10204 3707 10207
3708 10208
TIME...MOT...LOC 0102Z 256DEG 20KT 3718 10206
$$000
WWUS55 KPUB 110109
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT WED OCT 10 2007
COC009-110120-
/O.CAN.KPUB.SV.W.0255.000000T0000Z-071011T0130Z/
BACA CO-
710 PM MDT WED OCT 10 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL BACA COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3706 10213 3719 10220 3731 10204 3722 10204
3720 10205 3718 10204 3708 10204 3707 10207
3708 10208
TIME...MOT...LOC 0110Z 256DEG 20KT 3719 10201
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:15 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 10, 3:15 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT WED OCT 10 2007 .SHORT TERM... (TONIGHT AND THURSDAY) ...A FEW SHOWERS AND STORMS INTO EARLY EVENING THEN QUIET... CURRENTLY...WEAK DISTURBANCE MOVING ACROSS THE SOUTHERN ROCKIES IS JUST STRONG ENOUGH TO DEVELOP A FEW SHOWERS AND STORMS OVER THE CWA. LOWER LEVELS ARE DRY AND THE MAIN THREAT BESIDES ANY LIGHTNING WILL BE THE POTENTIAL FOR SOME GUSTY WINDS. TONIGHT...ANY SHOWERS AND STORMS WILL DISSIPATE BY MID EVENING WITH THE END OF SURFACE HEATING. THE AREA OF ISOLATED POPS IN THE GRIDS WERE EXTENDED EASTWARD OVER MUCH OF THE PLAINS...FROM ROUGHLY US 50 AND TO THE SOUTH. ISOLATED POPS WERE ALSO ADDED ALONG THE INTERSTATE 25 CORRIDOR AS SOME SMALL CELLS TRYING TO DRIFT OFF OF THE WET MOUNTAINS AND PIKES PEAK. AFTER MID EVENING...IT WILL BE A QUIET NIGHT...WITH DRIER AIR ALOFT MOVING INTO THE REGION. THURSDAY...WITH DRY AND MILD AIR ALOFT...EXPECT A WARM AND MOSTLY SUNNY DAY OVER THE REGION. MAXIMUMS WERE ADJUST UPWARD TO BE A DEGREE OR TWO CLOSER TO THE MAV GUIDANCE. THE PLAINS WILL BE ON THE FRINGES OF HIGH PRESSURE OVER THE UPPER MIDWEST. SOUTHERLY FLOW OVER THE EASTERN PLAINS WILL ADVECT SOME LOW LEVEL MOISTURE INTO THE REGION. NAM GRIDS AND MOST OF BUFKIT SOUNDINGS SHOW THAT THE LOWER LEVELS ARE CAPPED. THE BUFKIT SOUNDING FOR SPRINGFIELD HAS THE CAP DISSIPATING BY LATER AFTERNOON...BUT POPS WERE NOT ADDED BASED ON BUFKIT SOUNDINGS FOR ONE SITE. MINOR POPS CAN BE ADDED TO THE FAR EASTERN PLAINS IF MORE MOISTURE GET ADVECTED NORTHWARD. --PGW-- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) CONCERN FOR THIS FORECAST CYCLE ARE FOCUSED ON THE SATURDAY-MONDAY PERIOD. PRETTY GOOD MODEL AGREEMENT ON THE NEXT WEATHER SYSTEM UNTIL SUNDAY. UPPER LOW MOVES INTO WEST COAST OF CALIFORNIA THEN ACROSS THE GREAT BASIN SATURDAY AND ACROSS COLORADO SUNDAY AND MONDAY. GFS AND ECMWF HAVE SIGNIFICANT DIFFERENCES SUNDAY THROUGH TUESDAY WITH THE GFS MOVING THE SYSTEM THROUGH FASTER. GFS IS A LITTLE DEEPER BUT ECMWF IS MORE CUT OFF. ON SUNDAY THE GFS OPENS THE LOW UP AND MOVES IT ACROSS KANSAS WHILE THE ECMWF HOLDS IT BACK SLIGHTLY THEN LIFTS IT INTO NEBRASKA. BY MONDAY NIGHT THE TWO MODELS LOOK LIKE THEY ARE ON DIFFERENT PLANETS. DGEX IS KIND OF IN BETWEEN. LOOKS LIKE THE ECMWF IS MORE AGGRESSIVE WITH THAT HUGE LOW IN EASTERN CANADA SO GUESS THAT IS THE REASONING FOR SLOWING THE SYSTEM. FOR NOW INCREASED POPS SATURDAY NIGHT AND SUNDAY SIMILAR TO SURROUNDING WFOS. THINKING THAT THE ECMWF HAS DONE THIS WITH PREVIOUS SYSTEMS AND THEY ENDED UP MORE PROGRESSIVE BUT THEN THEY DIDNT HAVE TO CONTEND WITH THE LARGE LOW DOWNSTREAM. ANYWAY WENT IN BETWEEN MODELS AND SHOWED MORE CLOUDS AND PRECIP FOR SUNDAY INTO MONDAY THEN ACCEPTED THE RIDGING FOR EARLY NEXT WEEK TO DRY IT OUT. INCREASED WINDS A FEW KNOTS ON SATURDAY WITH 100+ JET OVER THE AREA AHEAD OF THE UPPER LOW. -FORTUNE- && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL MID EVENING OVER MUCH OF THE REGION. BEST CHANCES FOR CONVECTION WILL BE OVER THE MOUNTAINS. SOME GUSTY WINDS ARE POSSIBLE WITH ANY SHOWERS OR THUNDERSTORMS AS THE LOWER LEVELS ARE DRY. OTHERWISE....IT WILL BE DRY WITH VFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/21
Hazardous weather outlook, Oct 10, 6:55 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT WED OCT 10 2007 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST MOUNTAINS TODAY. ONE OR TWO OF THESE STORMS MAY MOVE ACROSS THE SAN LUIS VALLEY AND ACROSS THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS A STORM SYSTEM MOVES ACROSS THE REGION THIS WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS AS WELL AS HIGHER ELEVATION SNOWS ARE EXPECTED TO OCCUR FROM LATE FRIDAY INTO EARLY SUNDAY NIGHT. AT THIS TIME...THE BEST POTENTIAL FOR ACCUMULATING SNOW IN THE HIGHER TERRAIN SHOULD BE NOTED FROM SATURDAY EVENING INTO SUNDAY. THE MAIN THREATS FROM THE POTENTIAL THUNDERSTORM ACTIVITY SHOULD BE HAZARDOUS CLOUD TO GROUND LIGHTNING...HAIL...PERIODS OF HEAVY RAINFALL AT LOWER ELEVATIONS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Oct 10, 6:14 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT WED OCT 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 8 E CAMPO 37.10N 102.43W
10/10/2007 M1.00 INCH BACA CO PUBLIC
&&
KTNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.